MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25REC
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator was not oxygenating.An o2 tank was connected and it still wasn¿t responding.The oxygenator was successfully changed out.Came off cardiopulmonary bypass and the coronary artery bypass grafting procedure was aborted.Patient had saphenous vein graft taken that was not used.As they were off cpb the patient de-compensated and put on extracorporeal membrane oxygenation.There was an unknown amount of delay.The product was changed out.Procedure was completed successfully with 260 ml of blood loss.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on august 21,2025.Upon further investigation of the reported event, the following information is new and/or changed: a3.A.(added patient's gender).A.4.(added patient's weight).B.5.(updated describe event or problem).B.7.(added other relevant history, including preexisting medical conditions).G.3.(date received by manufacturer).G.6.(indication that this is a follow-up report).H.2 (follow-up due to additional information).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information indicates that the procedure was for a coronary artery bypass graft (cabg).The patient's height is 175 centimeters, with a body surface area (bsa) of 2.1m2.The clinicians also checked the oxygen delivery source, obstructions in source line immediately, along with the biomedical technician and they found it out to be working accordingly.
 
Event or Problem Description
Additional information from the clinical specialist based on the pump record revealed that, the patient was 175cm tall, weight of 94kg and bsa of 2.1m2.The perfusionist administered 10,000 international units (iu) of heparin into the pump prime.Anesthesiologist gave 30,000 iu heparin at 10:30am to the patient, resulting in an activated clotting time (act) of 348 seconds, below optimal value for bypass initiation.Anesthesiologist then gave an additional 10,000 iu heparin at 10:45am to the patient.The perfusionist went on bypass at 10:49am with an unknown act value.Within minutes, the perfusionist noticed a dark red coloration in the arterial tubing and assumed oxygen failure and notified the surgeon and anesthesiologist.The anesthesiologist immediately started ventilating the lungs.The oxygenator was connected directly to an oxygen tank for gas source.The oxygenation apparently did not improve.The bypass was stopped at 10:54am.The perfusionist gave an additional 20,000 iu heparin into the oxygenator and the patient was placed back on bypass at 10:55am.At 11:15am the act value was 483 seconds, and the partial pressure of oxygen (po2) was 475mmhg with a fraction of inspired oxygen (fio2) of 100 percent and gas sweep of 5 liters/per minute (lpm).
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (added describe event or problem) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information and device evaluation) h3 (device evaluated by manufacturer) h6 (identification of evaluation codes 10, 3331, 213, 67) the returned sample was visually inspected upon receipt, and was found to have no anomalies, such as damage.After being rinsed and dried, the unit was then tested for the oxygenator transfer and carbon dioxide removal performance, in accordance with the product inspection protocol.As a result, it met the factory's specifications, with no anomalies found.The manufacturing and incoming inspection records were reviewed with no anomalies.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key22867760
Report Number1124841-2025-00067
Device Sequence Number9338781
Product Code DTZ
UDI-Device Identifier00699753450820
UDI-Public(01)00699753450820(17)280331(10)5E14
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25REC
Device Catalogue NumberN/A
Device Lot Number5E14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/04/2025
09/26/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date08/28/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale
Patient Weight94 KG